MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY PDX, INTEGRATED SET; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY PDX, INTEGRATED SET; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 050-87222
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 10/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.  clinical investigation: there is a temporal relationship between pd therapy on the liberty pdx cycler with pdx integrated set and the patient event of peritonitis.However, there is no documentation in the complaint file to show a causal relationship between the peritonitis and use of the cycler with integrated set.Per the pdrn, the cause of the peritonitis event was touch contamination by the patient as evidenced by the culture results of staphylococcus epidermidis.These organisms are the predominant normal flora on human skin and are the most frequently identified cause of pd associated peritonitis.Based on the available information, the liberty pdx cycler with pdx integrated set can be excluded as the cause of the peritonitis.
 
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient has peritonitis.Upon follow up with the patient¿s peritoneal dialysis registered nurse (pdrn), the patient had suspected peritonitis on the date of the call to customer support due to cloudy effluent and abdominal pain.On 16/oct/2019 the patient was seen in the pd clinic and diagnosed with peritonitis.A pd effluent culture was obtained, and the patient received a loading dose of intraperitoneal (ip) antibiotics.The patient was administered ip vancomycin 1750ml and ip ceftazidime 2g.The pd effluent culture resulted positive for staphylococcus epidermidis with a white cell count of 377 (unknown units) with 58% polymorphonuclear cells.The ceftazidime was discontinued, and the patient remained on the ip vancomycin (dose, frequency and duration unknown).The patient did not require hospitalization for the event.The cause of the peritonitis has been attributed to touch contamination by the patient.There were no issues with the liberty pdx cycler or pdx integrated set.The patient continues pd therapy with the cycler during recovery.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
LIBERTY PDX, INTEGRATED SET
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key9234408
Report Number8030665-2019-01643
Device Sequence Number2483606
Product Code FKX
UDI-Device Identifier00840861101993
UDI-Public00840861101993
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K141145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87222
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; LIBERTY CYCLER; DELFLEX PD FLUID; LIBERTY CYCLER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR